Alert archive / Arizona / High Wind Warnings in 2016

High Wind Warning 3, NWS Flagstaff, AZ

December 16, 2016Apache County, Coconino County, Navajo County, Arizona

NWS Flagstaff, AZ issued this high wind warning at Dec 16, 2016, 3:47 PM MST for Apache County, Coconino County, Navajo County, Arizona. It was in force for 14 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2016, 3:47 PM MST (22:47 UTC)
Expired
Dec 17, 2016, 6:00 AM MST
In force
14 hr
Issued by
NWS Flagstaff, AZ

Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ

The radar

The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 22:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 16, 7:41 PM MSTNON-TSTM WND GST 581 S Flagstaff (Pondero, AZFLAGSTAFF AIRPORT.
Dec 16, 9:53 PM MSTNON-TSTM WND GST 641 Sse Flagstaff (Ponde, AZASOS STATION FLAGSTAFF AIRPORT /FLG/.
Dec 16, 11:05 PM MSTHEAVY RAIN 3.081 E Forest Lakes, AZ24 HOUR PRECIPITATION .

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 10.8 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Flgstf/Belemont, AZ at 12:00Z on 2016-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Flgstf/Belemont, AZ at 12:00Z on 2016-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
545 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
387 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

563 
WWUS75 KFGZ 162247
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
347 PM MST FRI DEC 16 2016


AZZ012>014-170700-
/O.UPG.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
/O.NEW.KFGZ.HW.W.0003.161216T2247Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
347 PM MST FRI DEC 16 2016

...HIGH WIND WARNING IN EFFECT UNTIL 6 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 6 AM MST SATURDAY. 

* TIMING...STRONG SOUTHWEST WINDS WILL WEAKEN AFTER SUNRISE ON
  SATURDAY.

* WINDS...SOUTHWEST 35 TO 45 MPH WITH GUSTS TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE-40
  CORRIDOR EAST OF FLAGSTAFF.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-170700-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
347 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE
  OVERNIGHT.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  ISOLATED LOCATIONS JUST DOWNWIND (NORTH) OF HIGHER TERRAIN 
  WILL SEE GUSTS IN EXCESS OF 50 MPH. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
4 follow-up statements
584 
WWUS75 KFGZ 170433
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
933 PM MST FRI DEC 16 2016

AZZ012>014-171300-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
933 PM MST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER
  SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING
  THE EARLY MORNING HOURS.

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID 
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE 
  INTERSTATE-40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
933 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE 
  OVERNIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH.
  SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY
  ASSOCIATED WITH SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
227 
WWUS75 KFGZ 170512
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1012 PM MST FRI DEC 16 2016

AZZ012>014-171300-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
1012 PM MST FRI DEC 16 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER 
  SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING 
  THE EARLY MORNING HOURS. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID 
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 
  40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ008-018-037-038-171000-
/O.EXB.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
1012 PM MST FRI DEC 16 2016

...WIND ADVISORY IN EFFECT UNTIL 3 AM MST SATURDAY...

THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 3 AM MST SATURDAY. 

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE THROUGH
  THE EARLY MORNING HOURS...DECREASING BEFORE SUNRISE.

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH.
  ISOLATED LOCATIONS WILL SEE GUSTS IN EXCESS OF 55
  MPH...ESPECIALLY ASSOCIATED WITH SHOWER ACTIVITY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
1012 PM MST FRI DEC 16 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST SATURDAY...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE 
  OVERNIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY 
  ASSOCIATED WITH SHOWER ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
780 
WWUS75 KFGZ 170958
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
258 AM MST SAT DEC 17 2016


AZZ008-018-037-038-171100-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1000Z/
YAVAPAI COUNTY MOUNTAINS-NORTHERN GILA COUNTY-
YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS-
INCLUDING THE CITIES OF...PRESCOTT...SELIGMAN...ASH FORK...
PAYSON...STRAWBERRY...YOUNG...COTTONWOOD...CAMP VERDE...
CORDES JUNCTION...BAGDAD...SEDONA
258 AM MST SAT DEC 17 2016

...WIND ADVISORY WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

WIND SPEEDS HAVE DECREASED AND ARE NOT EXPECTED TO CLIMB BACK TO
ADVISORY LEVELS. 

$$

AZZ012>014-171300-
/O.CON.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
258 AM MST SAT DEC 17 2016

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* TIMING...PERIODS OF STRONG SOUTHWEST WINDS WILL WEAKEN AFTER 
  SUNRISE ON SATURDAY. WINDS WILL PEAK ALONG A COLD FRONT DURING 
  THE EARLY MORNING HOURS. 

* WINDS...SOUTHWEST 30 TO 45 MPH WITH GUSTS 50 TO 65 MPH.

* IMPACTS...WINDS THIS STRONG WILL RESULT IN DANGEROUS DRIVING 
  CONDITIONS...ESPECIALLY FOR HIGH PROFILE VEHICLES. AREAS OF 
  BLOWING DUST AND LOW VISIBILITY WILL ALSO BE LIKELY. AVOID 
  TRAVEL OVERNIGHT IF POSSIBLE ESPECIALLY ALONG THE INTERSTATE- 
  40 CORRIDOR EAST OF FLAGSTAFF. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING...WITH SUSTAINED WIND SPEEDS GREATER THAN 40 MPH OR
GUSTS GREATER THAN 58 MPH. WINDS THIS STRONG CAN CAUSE PROPERTY
DAMAGE. CONTINUE TO MONITOR THE LATEST FORECASTS. ADDITIONAL
WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$

AZZ004-006-007-009>011-015>017-039-040-171300-
/O.CON.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
258 AM MST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM MST EARLY THIS
MORNING...

* TIMING...STRONG AND GUSTY SOUTHWEST WINDS WILL CONTINUE 
  OVERNIGHT. 

* WINDS...SOUTHWEST 20 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH. 
  SOME LOCATIONS WILL SEE GUSTS IN EXCESS OF 55 MPH...ESPECIALLY 
  ASSOCIATED WITH SHOWER ACTIVITY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR
GUSTS FROM 40 TO 57 MPH...ARE EXPECTED.

WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR
HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR
PROPERTY.

ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT
WWW.WEATHER.GOV/FLAGSTAFF.

&&

$$
015 
WWUS75 KFGZ 171250
NPWFGZ

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
550 AM MST SAT DEC 17 2016


AZZ012>014-171400-
/O.EXP.KFGZ.HW.W.0003.000000T0000Z-161217T1300Z/
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
INCLUDING THE CITIES OF...WUPATKI N.M....TUBA CITY...WINSLOW...
HOLBROOK...SNOWFLAKE...ST. JOHNS...SPRINGERVILLE
550 AM MST SAT DEC 17 2016

...HIGH WIND WARNING WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...

WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS
ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG
ENOUGH TO WARRANT AN EXTENSION OF THE HIGH WIND WARNING. 

$$

AZZ004-006-007-009>011-015>017-039-040-171400-
/O.EXP.KFGZ.WI.Y.0016.000000T0000Z-161217T1300Z/
KAIBAB PLATEAU-GRAND CANYON COUNTRY-COCONINO PLATEAU-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-WESTERN MOGOLLON RIM-
EASTERN MOGOLLON RIM-WHITE MOUNTAINS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
INCLUDING THE CITIES OF...JACOB LAKE...FREDONIA...
GRAND CANYON VILLAGE...SUPAI...NORTH RIM...VALLE...KEAMS CANYON...
KAIBITO...CANYON DE CHELLY...CHINLE...KAYENTA...WINDOW ROCK...
GANADO...FLAGSTAFF...WILLIAMS...MUNDS PARK...HEBER...HAPPY JACK...
FOREST LAKES...SHOW LOW...GREER...PINETOP...NAVAJO N.M....
DILKON...KYKOTSMOVI
550 AM MST SAT DEC 17 2016

...WIND ADVISORY WILL EXPIRE AT 6 AM MST EARLY THIS MORNING...


WIDESPREAD WIND GUSTS ARE DROPPING BELOW ADVISORY LEVELS AND ARE
EXPECTED TO REMAIN BELOW ADVISORIES AT MOST LOCATIONS. GUSTY WINDS
ARE EXPECTED TO CONTINUE THROUGHOUT THE DAY...BUT NOT AS STRONG
ENOUGH TO WARRANT AN EXTENSION OF THE WIND ADVISORY.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Flagstaff, AZ wrote its last area forecast discussion before this high wind warning went out at Dec 16, 3:00 PM MST, 47 minutes earlier.

Area forecast discussion, Dec 16, 3:00 PM MST, 47 minutes before
Area Forecast Discussion
National Weather Service Flagstaff AZ
300 PM MST Fri Dec 16 2016

.SYNOPSIS...A Pacific storm system will continue to spread areas
of rain and high elevation snow from west to east through tonight.
Strong winds are also expected, especially along the north facing
slopes of the Mogollon Rim and White Mountains. Snow levels will
initially range from 7000-8500 feet, but will fall rapidly to
around 5000 feet tonight as a cold front moves across Arizona. Dry
and cold air will then move in later on Saturday lasting into
early next week.

&&

.DISCUSSION...A trough of low pressure and associated cold front,
located over California this afternoon, will push across Arizona
overnight.

For the remainder of this afternoon and overnight...Windy
conditions will continue along and north of the Mogollon Rim with
gusts into the 45 to 55 mph range in advance of a cold that will
sweep across northern Arizona. The strongest winds will occur
along the Interstate-40 corridor where isolated gusts in excess
of 60 mph will be possible through the evening hours. In
addition, snow levels which will start out between 8000-9000 feet
will drop to around 5000 feet by Saturday morning. At the same
time drier air will push across northern Arizona. As a result, we
are only expecting 1 or 2 inches of accumulating snow primarily
above the 6000 foot level.

On Saturday...Dry air will rapidly push across northern Arizona.
There will be a slight chance of showers Saturday morning along
the Arizona/New Mexico border with any chances ending before noon.

For Sunday and beyond...Much colder and drier air trails this
front for the weekend and early next week. Models hinting at
another storm late next week. Details are sparse as model
confidence is all across the board right now. Stay tuned.

&&

.AVIATION...For the 00Z forecast...Rain showers will increase in
coverage this evening with southwest winds of 20-30 kts gusting to
45 kts. Expect areas of MVFR TO LIFR with the lowest CIGS/VIS over
higher terrain. A cold front moving west to east late this evening
will drop snow levels to around 5000 feet before showers come to an
end. KFLG terminal will see light snow accumulation after 03Z while
KGCN and KPRC could see brief light snow between 03Z-09Z. Showers
coming to an end by sunrise Saturday with improving conditions and
decreasing northwest winds. Aviation discussion not updated for TAF
amendments.

&&

.FGZ WATCHES/WARNINGS/ADVISORIES...Wind Advisory until 6 AM MST Saturday FOR AZZ004-006-007-009>017-
039-040.

&&

PUBLIC...McCollum
AVIATION...MCT

For Northern Arizona weather information visit
weather.gov/flagstaff
Hazardous weather outlook, Dec 16, 9:50 AM MST, 5 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
950 AM MST FRI DEC 16 2016

AZZ004>018-037>040-170700-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
950 AM MST FRI DEC 16 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.

.DAY ONE...TODAY AND TONIGHT

AREAS OF RAIN AND HIGH ELEVATION SNOW WILL CONTINUE THROUGH THE
DAY, ALONG WITH STRONG SOUTHWEST WINDS. A WIND ADVISORY HAS BEEN
ISSUED FOR MUCH OF THE AREA, SEE PHXNPWFGZ FOR DETAILS.

A COLD FRONT WILL MOVE FROM WEST TO EAST THIS EVENING AND
OVERNIGHT. SNOW LEVELS WILL FALL FROM 7000-8500 FEET EARLY IN THE
EVENING, DOWN TO AROUND 5000 FEET BY EARLY SATURDAY MORNING. SOME
ADDITIONAL LIGHT SNOW ACCUMLATIONS AND POSSIBLE WINTER WEATHER
DRIVING CONDITIONS ARE PROBABLE ABOVE 6000 FEET TONIGHT AND
SATURDAY MORNING.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

COLD CONDITIONS WILL PERSIST BEHIND THE FRONT OVER THE WEEKEND
AND INTO NEXT WEEK, BUT CHANCES FOR ADDITIONAL RAIN OR SNOW WILL
BE NEAR ZERO.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Dec 16, 11:50 AM MST, 3 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
1150 AM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0855 AM     NON-TSTM WND GST 2 W SPRINGERVILLE       34.13N 109.31W
12/16/2016  M69 MPH          APACHE             AZ   AWOS

            SPRINGERVILLE AIRPORT.

&&

NWS FLAGSTAFF AZ
IRIS SYSTEM
Local storm report, Dec 16, 2:42 PM MST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
242 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 PM     NON-TSTM WND GST 1 W WINSLOW             35.03N 110.72W
12/16/2016  M65 MPH          NAVAJO             AZ   ASOS

            ASOS STATION WINSLOW AIRPORT /INW/.

&&

ML
Local storm report, Dec 16, 2:56 PM MST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
256 PM MST FRI DEC 16 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1019 AM     NON-TSTM WND GST 1 W TWO GUNS            35.12N 111.10W
12/16/2016  M66 MPH          COCONINO           AZ   MESONET

            MESONET STATION 1 W TWO GUNS /AZT09/.

&&

ML

Nearby

High Wind Warnings in Arizona, 2016Every high wind warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.